Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Pregnant. Started bleeding. Prescribed susten and hcg injection. Miscarriage?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi Doctor,

I am 9 weeks pregnant and i started bleeding during the 8th week. I went for an ultrasound scan and found that the feotus heart beat is present. My doctor has given me susten200 injection and hcg injection. I want to know the reason for bleeding since it is not a miscarriage.
Posted Thu, 6 Jun 2013 in Pregnancy
Answered by Dr. Timothy Raichle 6 minutes later
Hello, I would be happy to help you with your question.

Can you tell me the rate of the fetal heart rate?

Thank you.
Above answer was peer-reviewed by
Follow-up: Pregnant. Started bleeding. Prescribed susten and hcg injection. Miscarriage? 1 hour later
Hello Doctor,

I do not know the rate of fetal heart rate. But I remember my doctor saying that the feotus has normal heart rate. And it has growth of 7-8 weeks.
Answered by Dr. Timothy Raichle 6 hours later
Hello, I am sorry for the delay.

First of all, it is extremely common to have bleeding in the first trimester of pregnancy. In most cases we attribute this to 'implantation' of the fetus into the uterine wall. This is very common around 4-6 weeks, but commonly occurs much later as well. In addition, it is also common to actually SEE this bleeding and we refer to it as a 'subchorionic hemorrhage'. At your gestational age, this is what you are experiencing and it is quite normal. Reasons to maintain hope include:

1. The amount of bleeding is so small that they could not see it on the ultrasound
2. The fetal heart rate was normal
3. The interval growth of the fetus was normal (it measured 8 weeks when you should have been 8 weeks)

So, based on what you are telling me, not only did you get good care, but you should feel reassured that everything is still going well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor